MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CONSTELLATION VISION SYSTEM, ACCESSORY, FRAGMENTATION HAND PIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER CONSTELLATION VISION SYSTEM, ACCESSORY, FRAGMENTATION HAND PIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750888
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Event or Problem Description
A customer reported that during a cataract surgery phacoemulsification handpiece failed to break cataract efficiently and patient's nucleus dropped posteriorly.Additional information has been requested but none received till date.This is three of four reports for this issue and represents the phacoemulsification handpiece.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There were no samples returned for testing on this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.Specific product identifiers (serial number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this serial number cannot be performed as the serial number is unknown.However, a review of the complaint trends shows that the frequency reported is within known levels for this event.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION VISION SYSTEM, ACCESSORY, FRAGMENTATION HAND PIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17815846
Report Number2028159-2023-01298
Device Sequence Number14063446
Product Code HQC
UDI-Device Identifier00380657508884
UDI-Public00380657508884
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K101285
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750888
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION FRAGMENTATION PAK; CONSTELLATION SURGICAL PROCEDURE PACK; CONSTELLATION VISION SYSTEM
Outcome Attributed to Adverse Event Other;
Patient SexUnknown